MAUDE Adverse Event Report: MEDTRONIC, XOMED INC. XPS HANDPIECE - VISAO; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I

MEDTRONIC, XOMED INC. XPS HANDPIECE - VISAO; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Model Number 3334800T
Medical Device Problem Codes Degraded (1153); Overheating of Device (1437); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: analysis found the handpiece overheating and noisy.An internal inspection confirmed that parts such as middle housing, shaft, stainless steel balls, o-rings, nose, and bearings had deteriorated due to dirt and rust.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care professional (hcp) reported that the handpiece overheated during use.On follow up, it was reported that it took over one minute before overheating occurred.A back up device was used to finish the procedure with no delay.It was also reported that there is no impact on neither the patient nor the staff.

Brand Name
XPS HANDPIECE - VISAO
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Manufacturer (Section D)
MEDTRONIC, XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key12281926
Report Number1045254-2021-00432
Device Sequence Number19762623
Product Code ERL
UDI-Device Identifier00885074107349
UDI-Public00885074107349
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3334800T
Device Catalogue Number3334800T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1